CSN Login
Members Online: 5

You are here

Starting Xeloda

Dharma girl
Posts: 40
Joined: Jan 2011

My mom will be starting Xeloda next week.She will be on 2600 mgs or 3000 mgs a day,two weeks on and one week off. Has anyone done this treatment ? If so, can you give us some feed back on how treatment went/is going ? Did anything help to relieve the side effects ? Any information would be appreciated. Thanks.

herdizziness's picture
herdizziness
Posts: 3642
Joined: Apr 2010

I did Xeloda for over six months last year, and after being off chemo for two months lately, I just started back on Xeloda last week.
The most important thing about the Xeloda that I've discovered, is if you EAT before taking, at least in my case, I suffer no stomach problems.
As far as the Xeloda goes for my system, I have no side effects. But that is just how my body works with it. I'm not on any other chemo's at the moment, I do get Avastin every three weeks, but it isn't a chemo, and I suffer no side effects from it either.
Winter Marie

ktlcs's picture
ktlcs
Posts: 360
Joined: Jan 2010

Hubby was on Xeloda for 9 months. Suffered virtually no side effect. But it is important to eat 30 minutes or so before taking it. Skin may get a little dry so stay moisturized and have your Dr prescrive some anti nausea meds just to have on hand

Kathy

Anonymous user (not verified)

This comment has been removed by the Moderator

CherylHutch's picture
CherylHutch
Posts: 1399
Joined: Apr 2007

I was on Xeloda, 3300/day (1650mg in the am and 1650mg in the evening). I only had one side affect and that was excruciating pain in both my heels... but then, I had permanent nerve damage from the FOLFOX 2 1/2 years earlier, so we aren't sure if the Xeloda reacted on already damaged nerves or ? It got so bad my onc had to change our schedule so I was on Mon to Fri, break on the weekend, then Mon to Fri, then a break for 10 days.

Other than the heel pain, I didn't have any other side affects.

Cheryl

lizzydavis's picture
lizzydavis
Posts: 893
Joined: May 2009

Xeloda is much easier than Folfox. I had both. Xeloda can cause hand/foot syndrome. My hands and feet peeled and got red and sore. Eucerin cream, Udder cream or vaseline, antibiotic cream, etc are a must use every morning and evening to ease this problem. You can get it all but at the drug store. When you use this cream at night, put white gloves/socks on to keep it on your hands. I did not loose my hair with Xeloda. Drink lots of water to wash it through your system.

Hoping all goes well for you.

Lizzy

sunnygalmd
Posts: 2
Joined: Nov 2010

Hi. Thanks for your post. My father took xeloda for 4 rounds of chemo but switched to new drugs because of heart toxicity. Now he has developed severe hand foot syndrome. His feet look like the worst case of sunburn I've seen. What was the antibiotic cream you were prescribed? What worked best to alleviate your symptoms?

belindahill's picture
belindahill
Posts: 144
Joined: Jan 2011

Hello, my husband is on 4500 mg a day, the side effects he has experienced has been loose stools, so bad that some days he can not leave the house. He is starting his 7th cycle soon, then fin on th 8th cycle, we both can not wait.

CherylHutch's picture
CherylHutch
Posts: 1399
Joined: Apr 2007

Belinda... if he is having such a bad reaction, he should tell his oncologist and they can adjust the dosage.

The heel problem I mentioned having (I never had any problem with loose stools or any diarrhea) was so bad my oncologist had to change my schedule to give me a break on the weekend. Unfortunately, after three months, the xeloda stopped working. My onc says it's possible it stopped working because we had to adjust the schedule but the toxicity was so bad to cause such pain, that we didn't have much choice. We have had to stop it completely since it stopped working... and I now will be starting a different chemo (Irinotecan) on Monday. My oncologist does not believe that patients should have to suffer with serious side affects... that defeats the purpose of taking the meds/chemos and still being able to have a quality life.

Cheryl

belindahill's picture
belindahill
Posts: 144
Joined: Jan 2011

Hi chery, thank you for your reply, we are going to see oncologist on the 10th feb, and will be having a chat about the diarrhea.
He is doing so well so far, bloods good and no other side affects. The week he is not taking the tablets, he has not diarrhea at all, which gives him a rest.
He takes the last tablet of xeloda on the 18th march, we are just hoping that the tests come back ok. Hope you are doing well yourself. Take care Belinda.

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

I have done xeloda twice.....my worst symptom was gastric/abdominal pain....not nausea just plain pain. I ate a lot and that would help

goodluck with your mom

mags

Actsassy's picture
Actsassy
Posts: 37
Joined: Nov 2010

I have been on Xeloda only since September. 3 pills in am and 2 in pm. I have had minor side effects this time around with it. I have had very little problerms with the blisters and my feet or the peeling. I do have some pain in my right heel area. PA seems to think it's not related to xeloda. No problems with the hands. I hope this helps.

dorookie
Posts: 1736
Joined: Jul 2007

I did that exact treatment but the amount of Xeloda was higher. Side effects were nausea mostly for me, well that an neuropathy in my feet are a result of the Xeloda, its still with me and I stopped my treatment in June 09. So there are some side effects. But I did the IV 5Fu the first time and to me the Xeloda was a blessing, and if I had to do it again I would pick Xeloda.

Keeping you in my prayers, stay strong..

HUG
Beth

Dharma girl
Posts: 40
Joined: Jan 2011

Thank you everyone for the info, it is much appreciated.

Subscribe to Comments for "Starting Xeloda"